Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 47, NWS Fort Worth, TX

May 16, 2021Delta County, Lamar County, Texas

NWS Fort Worth, TX issued this river flood warning at May 16, 2021, 10:11 PM CDT for Delta County, Lamar County, Texas. It took effect at May 17, 2021, 12:31 AM CDT. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
May 16, 2021, 10:11 PM CDT (03:11 UTC)
In effect from
May 17, 2021, 12:31 AM CDT
Expired
May 17, 2021, 9:05 AM CDT
In force
9 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Delta County, TX, Lamar County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 190 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Sulphur River near Cooper (CPPT2). The gauge peaked at 27.24 ft at May 17, 2021, 12:00 AM CDT.

actionminormoderate10203005/1705/18
Action stage
28 ft
Minor stage
30 ft
Moderate stage
34 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

018 
WGUS44 KFWD 170311
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
1011 PM CDT Sun May 16 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  North Sulphur River Near Cooper affecting Lamar and Delta 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC119-277-172115-
/O.NEW.KFWD.FL.W.0047.210517T0531Z-210518T0011Z/
/CPPT2.1.ER.210517T0531Z.210517T0600Z.210517T1210Z.NO/
1011 PM CDT Sun May 16 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the North Sulphur River Near Cooper.
* Until Monday evening.
* At 9:00 PM CDT Sunday the stage was 19.0 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 31.5 feet just after midnight 
  tonight. It will then fall below flood stage tomorrow morning.
* Impact...At 30.0 feet, Minor flooding will occur along the river. 
  Agriculture and livestock near the river will be impacted.


&&

LAT...LON 3354 9562 3351 9550 3339 9550 3343 9565

$$

Barnes
1 follow-up statement
167 
WGUS84 KFWD 171405 RRA
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
905 AM CDT Mon May 17 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  North Sulphur River Near Cooper affecting Lamar and Delta 
  Counties.

TXC119-277-171515-
/O.CAN.KFWD.FL.W.0047.000000T0000Z-210517T1405Z/
/CPPT2.1.ER.210517T0531Z.210517T0600Z.210517T1210Z.NO/
905 AM CDT Mon May 17 2021

...The Flood Warning for the North Sulphur River Near Cooper has 
been cancelled...

The Flood Warning is cancelled for
  the North Sulphur River Near Cooper.
* At 8:00 AM CDT Monday the stage was 13.6 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise to a crest of 26.8 feet 
  Wednesday morning. Additional heavy rainfall may result in 
  flooding later this week however.


&&

LAT...LON 3354 9562 3351 9550 3339 9550 3343 9565

$$

Godwin

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 16, 8:00 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 16, 8:00 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
800 PM CDT Sun May 16 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Monday/

The convective complex associated with a sub-synoptic shortwave
has pushed into East Texas, but the downglide in its wake has
failed to clear the radar. A few lingering cells in the upper
reaches of the Brazos basin, driven primarily by insolation-
buoyed instability, have dissipated as inhibition has won out. At
this hour, the most intense convection is along the Red River, a
cluster of marginally severe storms riding along an instability
gradient. These updrafts will continue to benefit from rich
(albeit relatively weak) storm-relative inflow, but a stabilizing
boundary layer to the south and more modest instability to the
east should spell a weakening trend through the evening. An
enduring quasi-linear complex near the eastern reaches of the
Permian Basin should suffer a similar fate, steadily dissipating
well west of our western frontier.

Our next round will likely result from the disjointed cells in
the Texas Panhandle, upstream of the Texoma complex. While the
boundary layer beneath these storms becomes less interested after
dark, a moist fetch will encourage them to advance southeastward
toward North Texas. This low-level jet corridor will shift
eastward as the resulting MCS surges toward our northwestern zones
after midnight. While convective-allowing guidance varies in
placement and timing, this activity should impact the Dallas/Fort
Worth Metroplex during the morning commute. Being rooted above the
nocturnal boundary layer may preclude a wind threat, and
increasing CIN and diminishing inflow should result in a gradual
dissolution of the complex during the daylight hours of Monday
morning.

The extent of the morning convection may play a role in the
potential for afternoon development. Some disorganized activity
could initiate Monday afternoon in areas mainly south of the I-20
corridor that are less likely to see morning showers/storms. An
alternate scenario (one that may occur in tandem with the
aforementioned disorganized activity) would involve a subsequent
complex also invading from the west/northwest, but this is more
likely to be delayed until Monday evening. PoPs will remain rather
generic, focusing on the morning evolution with mainly chance
category PoPs for the afternoon. PoPs will then escalate Monday
night as large-scale lift downstream of an approaching upper low
advances eastward.

25

&&

.LONG TERM... /Issued 400 PM CDT Sun May 16 2021/
/Monday Night Onward/

Impactful weather will continue through the extended forecast
period with the greatest chances for severe storms and flash
flooding likely arriving on Tuesday.

One or more convective complexes may be ongoing upstream of the
CWA Monday evening/night which may affect parts of North Texas
heading into Tuesday morning. There are still a couple possible
scenarios for subsequent convection during the day Tuesday and
Tuesday night, which will hinge heavily on events earlier in the
day. As an upper trough takes on a negative tilt orientation, jet
dynamics and ascent will strengthen accordingly and shear will be
stronger through the column. This will occur over a moderate to
highly unstable and uncapped warm sector airmass in place area-
wide. This should result in initiation and some organization of
deep convection, either as one large QLCS, or perhaps a few
smaller convective clusters accompanied by more discrete open warm
sector convection. If convection does consist of mixed modes, all
severe hazards would certainly be possible Tuesday through
Tuesday evening. However, one large QLCS would favor mostly a wind
threat, with perhaps a threat for embedded tornadoes and
marginally severe hail. Flash flooding will be of concern during
this time with multi-inch rainfall totals likely across much of
the forecast area.

Widespread convection should persist into Tuesday night or even
early Wednesday morning. However, a large complex moving through
parts of South or East Texas may serve to bring a temporary end
to convection farther north in our CWA as northward moisture flux
would become cutoff. As this convection moves east, a deep
meridional jet streak may be able to quickly recover higher
theta-e air into the forecast area on Thursday or Friday resulting
in renewed convective chances. The main concern during the end of
the week would be flooding after multiple rounds of heavy
rainfall earlier in the week. Runoff from new rainfall could
quickly result in flash flooding even with modest totals, and
additional rises on rivers and streams would be likely. As deep
upper troughing persists to the west, scattered showers and
thunderstorms will remain in the forecast all the way through next
weekend.

-Stalley

&&

.AVIATION... /NEW/
/00Z TAFs/

Concerns...convective timing and ceilings.

VFR in the wake of Sunday's convective activity will be temporary
as the near-saturated boundary layer cools after dark. IFR
ceilings should be in place by 06Z and may linger through much of
the morning. A convective complex may impact the Metroplex
terminals during the morning push, which would disrupt the
evolution of ceilings. However, MVFR should still dominate until
the warming boundary layer lifts ceilings into the afternoon.
Redevelopment of showers/storms may occur near peak heating, but
the greater potential will be Monday night into Tuesday morning as
large-scale lift arrives.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    68  80  71  79  66 /  50  70  50 100 100
Waco                69  81  69  81  66 /  40  50  50 100  80
Paris               66  77  66  77  65 /  80  70  60  90  90
Denton              67  78  67  75  64 /  40  70  60 100  90
McKinney            68  79  68  76  65 /  60  80  60 100 100
Dallas              68  80  73  79  68 /  50  70  50 100 100
Terrell             67  80  69  79  66 /  60  70  50 100 100
Corsicana           68  80  71  81  68 /  60  70  40  90  90
Temple              69  81  69  81  66 /  40  50  50  90  80
Mineral Wells       66  79  67  76  64 /  40  50  60  90  70

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday morning for TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, May 16, 2:25 PM CDT, 7 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
225 PM CDT Sun May 16 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
225 PM CDT Sun May 16 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Thunderstorms will be possible across North and Central Texas through
tonight. Lightning and heavy rainfall will be the main threats,
although the strongest storms could produce small hail, gusty winds
and brief tornadoes through the evening hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorms are expected across most of North and Central Texas on
Monday. Locally heavy rainfall and lightning will be the main
threats, although the strongest storms could produce some hail and
gusty winds.

Widespread thunderstorms are expected on Tuesday, some of which could
be strong or severe. Flash flooding will also be a concern with very
heavy rainfall possible.

Chances for thunderstorms will continue through the remainder of the
week. Additional rounds of heavy rainfall may culminate in additional
flash flooding or significant rises on area rivers and streams. Also,
a few strong or severe thunderstorms are possible throughout the
second half of the week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, May 16, 4:13 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
413 PM CDT SUN MAY 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     FLASH FLOOD      3 NE UNIVERSITY PARK    32.88N 96.75W
05/16/2021                   DALLAS             TX   FIRE DEPT/RESCUE

            DALLAS FIRE RESCUE RESPONDING TO SWIFT WATER
            RESCUE AT 7500 BLOCK OF MERRIMAN PKWY.

&&

MSS
Local storm report, May 16, 4:22 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT SUN MAY 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TSTM WND DMG     UNIVERSITY PARK         32.85N 96.80W
05/16/2021                   DALLAS             TX   BROADCAST MEDIA

            SIGNIFICANT TREE DAMAGE IN GOAR PARK. TIME
            ESTIMATED FROM RADAR.

&&

MSS
Special weather statement, May 16, 5:57 PM CDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
557 PM CDT Sun May 16 2021

TXZ091-092-162330-
Cooke TX-Montague TX-
557 PM CDT Sun May 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONTAGUE AND
NORTHWESTERN COOKE COUNTIES UNTIL 630 PM CDT...

At 556 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grady to near Terral. Movement was east at
25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

 Locations impacted include...
Nocona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3395 9759 3390 9758 3392 9751 3391 9746
      3384 9746 3382 9743 3382 9737 3388 9733
      3386 9733 3389 9731 3386 9726 3390 9725
      3391 9721 3382 9722 3376 9798 3389 9798
      3385 9787 3386 9783 3392 9778 3399 9768
TIME...MOT...LOC 2256Z 286DEG 21KT 3400 9762 3394 9799

92
Special weather statement, May 16, 8:23 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
823 PM CDT Sun May 16 2021

TXZ094-170215-
Fannin TX-
823 PM CDT Sun May 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FANNIN COUNTY UNTIL
915 PM CDT...

At 823 PM CDT, Doppler radar was tracking a strong thunderstorm over
Savoy, or 10 miles west of Bonham, moving east at 30 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

 Locations impacted include...
Bonham, Whitewright, Savoy, Ector, Dodd City, Bailey, Ravenna, Bonham
State Park and Trenton.

LAT...LON 3369 9636 3369 9632 3371 9631 3367 9602
      3339 9602 3344 9639 3372 9638 3372 9637
TIME...MOT...LOC 0123Z 285DEG 26KT 3360 9636

Dunn

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:31 PM CDTSevere Thunderstorm WarningFWDMontague59 min
May 16, 7:34 PM CDTSevere Thunderstorm WarningFWDGrayson56 min
May 16, 7:54 PM CDTRiver Flood WarningFWDDallas5 hr
May 16, 7:56 PM CDTRiver Flood WarningFWDDelta, Hopkins61 hr
May 16, 8:23 PM CDTSpecial Weather StatementFWDFannin52 min
May 16, 9:43 PM CDTSevere Thunderstorm WarningFWDJack62 min
May 16, 10:43 PM CDTSevere Thunderstorm WarningFWDJack62 min
May 16, 11:39 PM CDTSevere Thunderstorm WarningFWDJack, Parker, Wise66 min
May 17, 12:13 AM CDTSevere Thunderstorm WarningFWDParker, Tarrant32 min
May 17, 12:45 AM CDTSevere Thunderstorm WarningFWDParker35 min
May 17, 12:47 AM CDTSpecial Weather StatementFWDTarrant28 min
May 17, 1:50 AM CDTSpecial Weather StatementFWDPalo Pinto25 min
May 17, 2:09 AM CDTSevere Thunderstorm WarningFWDWise32 min
May 17, 2:17 AM CDTSpecial Weather StatementFWDPalo Pinto28 min
May 17, 2:54 AM CDTRiver Flood WarningFWDCollin24 hr
May 17, 10:12 AM CDTSpecial Weather StatementFWDMills48 min
May 17, 10:53 AM CDTSpecial Weather StatementFWDLampasas37 min
May 17, 10:59 AM CDTSevere Thunderstorm WarningFWDLampasas61 min
May 17, 11:57 AM CDTSevere Thunderstorm WarningFWDLampasas32 min
May 17, 12:30 PM CDTSpecial Weather StatementFWDBell30 min
May 17, 3:27 PM CDTRiver Flood WarningFWDEllis, Navarro3 days
May 17, 3:27 PM CDTRiver Flood WarningFWDEllis, Kaufman65 hr
May 17, 3:27 PM CDTRiver Flood WarningFWDDenton47 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.